Extrapyramidal Reactions with High-Dose Metoclopramide

Mark G. Kris, Leslie B. Tyson, Richard J. Gralla, Rebecca A. Clark, Jeffrey C. Allen, Laura K. Reilly

Research output: Contribution to journalLetter

125 Scopus citations

Abstract

To the Editor: Since the publication of several studies establishing the safety and efficacy of high doses of intravenous metoclopramide for the control of cisplatin-induced emesis,1 2 3 4 5 the use of this treatment regimen has increased markedly. A concern of several physicians has been the occurrence of extrapyramidal reactions. We wish to report on the incidence, pattern, and management of extrapyramidal reactions after the use of high doses of intravenous metoclopramide. At our institution 452 patients given high doses of metoclopramide have been closely observed, with 14 patients experiencing acute dystonic reactions (3.1 per cent). These were generally manifested as torticollis or.

Original languageEnglish (US)
Pages (from-to)433-434
Number of pages2
JournalNew England Journal of Medicine
Volume309
Issue number7
DOIs
StatePublished - Aug 18 1983

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Extrapyramidal Reactions with High-Dose Metoclopramide'. Together they form a unique fingerprint.

  • Cite this

    Kris, M. G., Tyson, L. B., Gralla, R. J., Clark, R. A., Allen, J. C., & Reilly, L. K. (1983). Extrapyramidal Reactions with High-Dose Metoclopramide. New England Journal of Medicine, 309(7), 433-434. https://doi.org/10.1056/NEJM198308183090718